Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 166, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 20, 2008, 5:25 PM EDT for Middlesex County, Worcester County, Massachusetts; Hillsborough County, New Hampshire. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2008, 5:25 PM EDT (21:25 UTC)
- Expired
- Jul 20, 2008, 5:45 PM EDT
- In force
- 20 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Middlesex County, MA, Worcester County, MA, Hillsborough County, NH
The radar
The Boston radar (KBOX), 96 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 20, 2:11 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 9.4 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1648 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBOX 202125
SVRBOX
MAC017-027-NHC011-202145-
/O.NEW.KBOX.SV.W.0166.080720T2125Z-080720T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
525 PM EDT SUN JUL 20 2008
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN WORCESTER COUNTY IN CENTRAL MASSACHUSETTS...
NORTHWESTERN MIDDLESEX COUNTY IN EASTERN MASSACHUSETTS...
SOUTHERN HILLSBOROUGH COUNTY IN SOUTHERN NEW HAMPSHIRE...
THIS INCLUDES THE CITY OF NASHUA...
* UNTIL 545 PM EDT
* AT 523 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM ASHBY TO TOWNSEND...OR ALONG A LINE EXTENDING
FROM 9 MILES NORTH OF FITCHBURG TO 8 MILES NORTH OF FITCHBURG TO 6
MILES NORTHEAST OF FITCHBURG...AND MOVING NORTHEAST AT 32 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
GREENVILLE...PEPPERELL AND MASON BY 530 PM EDT...
BROOKLINE BY 535 PM EDT...
WILTON AND HOLLIS BY 540 PM EDT...
AMHERST...MILFORD...8 MILES NORTHWEST OF NASHUA AND 8 MILES WEST OF
LITCHFIELD BY 545 PM EDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. GET INDOORS OR INSIDE
A VEHICLE NOW LIGHTNING IS ONE OF NATURES TOP KILLERS. IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW
HAMPSHIRE AND CENTRAL RHODE ISLAND.
LAT...LON 4263 7162 4262 7172 4271 7189 4285 7174
4292 7145 4278 7139
TIME...MOT...LOC 2125Z 214DEG 28KT 4273 7181 4271 7176
4268 7174
$$
DRAGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 4:08 PM EDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jul 20, 4:08 PM EDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
408 PM EDT SUN JUL 20 2008
.SYNOPSIS...
HOT AND HUMID WEATHER CONTINUES TODAY ALONG WITH THE CHANCE OF A FEW
STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. DIURNAL
SHOWERS AND THUNDERSTORMS SHOULD BECOME MORE WIDESPREAD EARLY THIS
WEEK. TEMPERATURES WILL BEGIN TO FALL BACK TO SEASONABLE NORMS
TOWARDS THE MIDDLE OF THE WEEK ALONG WITH SOME LOWER HUMIDITY LATE I
THE WEEK.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
THE POTENTIAL FOR A FEW MORE SEVERE THUNDERSTORMS CONTINUES THROUGH
THE EVENING ALONG AND NORTHWEST OF A BOSTON TO PROVIDENCE LINE. THE
ACTIVITY IS HIT AND MISS ACROSS THE REGION. HOWEVER...MEAN LAYER
CAPES IN THE 1000 TO 1500 J/KG WITH 0 TO 6 KM SHEAR VALUES IN THE 30
TO 40 KNOT RANGE WILL ALLOW FOR THE POTENTIAL FOR A FEW MORE SEVERE
THUNDERSTORMS ACROSS THE REGION. THE MAIN THREAT WILL BE DAMAGING
STRAIGHT LINE WIND GUSTS ALONG WITH HEAVY RAIN.
ONCE WE GET INTO THE LATE EVENING AND OVERNIGHT HOURS...THE MAIN
CONCERN WILL BE THE HEAVY RAIN POTENTIAL ACROSS WESTERN MA/NORTHWEST
MA AND SOUTHERN NH. THE MODELS HAVE 1 TO 2 INCHES OF RAIN LATE
TONIGHT INTO MONDAY MORNING WITH LOCALLY HIGHER AMOUNTS. THE
POTENTIAL EXISTS FOR URBAN AND STREET FLOODING AND WILL ISSUE A
FLOOD ADVISORY ACROSS THIS REGION. WE EXPECT HEAVY SHOWERS WITH
EMBEDDED THUNDERSTORMS ACROSS THE REGION. ITS ALSO NOT OUT OF THE
QUESTION THAT WE MAY HAVE AN ISOLATED SEVERE THUNDERSTORM OR TWO
OVERNIGHT WITH DECENT INSTABILITY AND GOOD JET DYNAMICS.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
AREAS OF SHOWERS/EMBEDDED THUNDERSTORMS SHOULD EXIST THE EASTERN
SECTIONS DURING THE MORNING. OTHERWISE...WE MAY DRY OUT FOR A GOOD
CHUNK OF THE DAY. THE POTENTIAL FOR ADDITIONAL
SHOWERS/THUNDERSTORMS CONTINUES DURING THE AFTERNOON BUT THIS WILL
DEPEND ON THE AMOUNT OF THE MID LEVEL DRYING WE RECEIVE. THIS
REMAINS UNCERTAIN AND WILL HAVE TO LOOK AT THIS FURTHER. THE BEST
CHANCE FOR RE-DEVELOPMENT WILL BE ACROSS OUR EASTERN ZONES.
&&
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
LONG TERM FORECAST GENERALLY FOR TEMPERATURES TO BEGIN FALLING BACK
TO SEASONAL NORMS AFTER THIS WEEKEND AND FOR DIURNAL SHOWERS AND
THUNDERSTORMS TO CONTINUE. WITH QUITE A BIT OF SPREAD CONTINUING
AMONGST THE MODELS...CHOSE TO GO WITH HPC GUIDANCE FOR THE GRIDDED
FORECAST.
SEVERAL FEATURES MAY IMPACT THE FORECAST OVER THE NEXT WEEK.
HOWEVER...LOW CONFIDENCE IN ALL OF THEM GIVEN THE LACK OF AGREEMENT
IN THE MODEL GUIDANCE. ONE OF THOSE FEATURES IS TROPICAL STORM
CRISTOBAL...CONTINUING TO CIRCULATE OFF THE COAST OF THE CAROLINAS.
OFFICIAL FORECAST TRACK FROM NHC CONTINUES TO HAVE CRISTOBAL PASS
WELL TO THE SOUTHEAST OF NANTUCKET. THIS TRACK WOULD HAVE LITTLE TO
NO IMPACT ON SOUTHERN NEW ENGLAND. WE WILL BE KEEPING A CLOSE EYE
ON THIS TROPICAL ACTIVITY IN CASE OF ANY CHANGES.
THE NEXT FEATURE THAT COULD AFFECT THE WEATHER IS THE COMBINATION OF
AN UPPER LEVEL TROUGH...A WEAK COLD FRONT...AND A STRONG JET THAT
MOVE THROUGH SOUTHERN NEW ENGLAND SOMETIME BETWEEN TUESDAY AND
WEDNESDAY NIGHT. THERE IS THE POTENTIAL FOR A HEAVY RAIN EVENT
WEDNESDAY AS THESE FEATURES COME TOGETHER. BOTH THE 20/00Z ECMWF
AND THE 20/12Z NAM HAVE TWO TO THREE INCHES OF RAIN FALLING ACROSS
PORTIONS OF SOUTHERN NEW ENGLAND WEDNESDAY. THE 20/12Z GFS KEEPS
THE HIGHER RAINFALL AMOUNTS TO THE WEST. WHETHER THE BULK OF THE
PRECIP STAYS TO THE WEST OR NOT...SHOWERS AND THUNDERSTORMS ARE
LIKELY AS THE COLD FRONT MOVES ACROSS SOUTHERN NEW ENGLAND.
&&
.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
TONIGHT AND MONDAY...
MVFR/IFR CONDITIONS IN SCATTERED SHOWERS/THUNDERSTORMS. SOME OF
THE STORMS THIS EVENING MAY CONTAIN GUSTY WINDS TO 40 KNOTS ALONG
AND NORTHWEST OF A BOSTON TO PROVIDENCE LINE. THERE WILL ALSO BE
TIMES OF VFR ACROSS THE REGION WITH THE EXCEPTION BEING THE
CAPE/ISLANDS WHERE LOW CLOUDS WILL COVER THE REGION MOST OF THE TIME.
ACROSS THE REST OF THE REGION...MARGINAL MVFR/VFR CONDITIONS IN HAZE
SHOULD CONTINUE INTO THE AFTERNOON. SCATTERED STRONG THUNDERSTORMS
WITH THE POTENTIAL FOR 40 KNOT WIND GUSTS ARE EXPECTED MAINLY NORTH
OF THE MA TURNPIKE AFTER 18Z OR 19Z THIS AFTERNOON INTO THE
EVENING.
OUTLOOK...MONDAY NIGHT THROUGH FRIDAY...
MAINLY VFR...WITH CONDITIONS DETERIORATING TO MVFR IN SCATTERED
SHOWERS AND THUNDERSTORMS THAT DEVELOP.
&&
.MARINE...
TONIGHT AND MONDAY...
SCA SEAS CONTINUE FOR MARGINAL 5 TO 6 FOOT SEAS THROUGH MONDAY
ACROSS OUR SOUTHERN OUTER-WATERS ON SOUTHWEST SWELL. A FEW STRONG
THUNDERSTORMS WILL IMPACT THE WATERS LATE THIS
AFTERNOON/EVENING...MAINLY ACROSS THE WATERS NORTH OF PLYMOUTH.
OUTLOOK...MONDAY NIGHT THROUGH FRIDAY...
MONDAY NIGHT AND TUESDAY...WHILE CURRENT FORECASTS INDICATE
TROPICAL STORM CRISTOBAL WILL TRAVEL WELL TO THE SOUTHEAST OF
NANTUCKET...WINDS AND SWELL FROM THIS TROPICAL STORM WILL AFFECT THE
SOUTHERN NEW ENGLAND COASTAL WATERS WITH SMALL CRAFT CONDITIONS IN
SEAS IF NOT ALSO IN WINDS LIKELY. IN ADDITION...SHOWERS AND
THUNDERSTORMS MAY AFFECT THE COASTAL WATERS...ESPECIALLY IN THE LATE
AFTERNOONS AND EVENINGS.
TUESDAY AFTERNOON THROUGH FRIDAY...AS TROPICAL STORM CRISTOBAL
MOVES AWAY FROM SOUTHERN NEW ENGLAND...WINDS AND SEAS WILL BEGIN TO
DECREASE. LINGERING SMALL CRAFT CONDITIONS ARE POSSIBLE THROUGH
TUESDAY. IN ADDITION...SHOWERS AND THUNDERSTORMS MAY AFFECT THE
COASTAL WATERS...ESPECIALLY IN THE LATE AFTERNOONS AND EVENINGS.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 7 AM EDT TUESDAY
FOR ANZ254-255.
&&
SYNOPSIS...RLG/THOMPSON
NEAR TERM...FRANK
SHORT TERM...FRANK
LONG TERM...RLG
AVIATION...FRANK/RLG
MARINE...FRANK/RLGHazardous weather outlook, Jul 20, 3:39 PM EDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 339 PM EDT SUN JUL 20 2008 CTZ002>004-MAZ002>016-026-NHZ011-012-015-RIZ001-002-211945- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI- 339 PM EDT SUN JUL 20 2008 ...SEVERE THUNDERSTORM WATCH 709 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT... CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND NORTHERN RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SHOWERS AND THUNDERSTORMS ARE POSSIBLE EACH DAY...WITH THE GREATEST MONDAY. STORMS MONDAY WILL HAVE THE POTENTIAL FOR VERY HEAVY RAIN... POSSIBLY YIELDING POOR DRAINAGE AND URBAN TYPE FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ017>019-RIZ003>005-211945- NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA- WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- 339 PM EDT SUN JUL 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS AND NORTHERN RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW THUNDERSTORMS LATE THIS AFTERNOON AND EVENING MAY PRODUCE STRONG TO DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SHOWERS AND THUNDERSTORMS ARE POSSIBLE EACH DAY...WITH THE GREATEST MONDAY. STORMS MONDAY WILL HAVE THE POTENTIAL FOR VERY HEAVY RAIN... POSSIBLY YIELDING POOR DRAINAGE AND URBAN TYPE FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ231>237-250-254-255-211945- CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 339 PM EDT SUN JUL 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW THUNDERSTORMS LATE THIS AFTERNOON AND EVENING MAY PRODUCE STRONG WINDS...WITH THE GREATEST RISK FROM BOSTON HARBOR NORTHWARD TO THE MERRIMACK RIVER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY TROPICAL STORM CRISTOBAL...CURRENTLY OFF THE SOUTHEAST UNITED STATES COAST...IS EXPECTED TO PASS SOUTHEAST OF THE 40N/70W BENCHMARK MONDAY NIGHT. WINDS AND SEAS WILL LIKELY INCREASE DURING THIS TIME... ESPECIALLY SOUTH OF NANTUCKET. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230-211945- BOSTON HARBOR- 339 PM EDT SUN JUL 20 2008 ...SEVERE THUNDERSTORM WATCH 709 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY TROPICAL STORM CRISTOBAL...CURRENTLY OFF THE SOUTHEAST UNITED STATES COAST...IS EXPECTED TO PASS SOUTHEAST OF THE 40N/70W BENCHMARK MONDAY NIGHT. WINDS AND SEAS WILL LIKELY INCREASE DURING THIS TIME... ESPECIALLY SOUTH OF NANTUCKET. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ020>024-RIZ006>008-211945- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA- NANTUCKET MA-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 339 PM EDT SUN JUL 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS AND SOUTHERN RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ALONG SOUTH FACING BEACHES OF THE SOUTH COAST AND ISLANDS TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SHOWERS AND THUNDERSTORMS ARE POSSIBLE EACH DAY...WITH THE GREATEST MONDAY. STORMS MONDAY WILL HAVE THE POTENTIAL FOR VERY HEAVY RAIN... POSSIBLY YIELDING POOR DRAINAGE AND URBAN TYPE FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 20, 4:03 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
403 PM EDT SUN JUL 20 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM NON-TSTM WND DMG WESTON 42.37N 71.27W
07/20/2008 MIDDLESEX MA AMATEUR RADIO
LARGE LIMBS DOWN.
0319 PM NON-TSTM WND DMG WATERTOWN 42.37N 71.18W
07/20/2008 MIDDLESEX MA AMATEUR RADIO
TREES AND WIRES DOWN WITH POWER OUTAGES ON CHAPLIN ROAD.
0325 PM LIGHTNING BOSTON 42.32N 71.07W
07/20/2008 SUFFOLK MA EMERGENCY MNGR
*** 7 INJ *** LIGHTNING STRIKE REPORTED AT FRANKLIN FIELD
ON TALBOT STREET. STAE POLICE REPORTED 5 TO 7 INJURED BY
LIGHTNING
0329 PM TSTM WND DMG CHELSEA 42.40N 71.03W
07/20/2008 SUFFOLK MA AMATEUR RADIO
WIRES DOWN ON JONES AVE
0329 PM TSTM WND DMG MILTON 42.24N 71.08W
07/20/2008 NORFOLK MA AMATEUR RADIO
WIRES DOWN
0342 PM MARINE TSTM WIND 2 SE WINTHROP 42.36N 70.95W
07/20/2008 M45.00 MPH ANZ230 MA MESONET
AT DEER ISLAND WEATHER FLOW SITE.
0342 PM MARINE TSTM WIND BOSTON 42.32N 71.07W
07/20/2008 E0.00 MPH SUFFOLK MA AMATEUR RADIO
SEVERAL BOATS IN DISTRESS IN BOSTON HARBOR
0359 PM TSTM WND DMG HINGHAM 42.24N 70.89W
07/20/2008 PLYMOUTH MA AMATEUR RADIO
POWER LINES DOWN ON LAZELL STREET
&&
AEDLocal storm report, Jul 20, 4:13 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
413 PM EDT SUN JUL 20 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND DMG WESTON 42.37N 71.27W
07/20/2008 MIDDLESEX MA AMATEUR RADIO
LARGE LIMBS DOWN.
0319 PM TSTM WND DMG WATERTOWN 42.37N 71.18W
07/20/2008 MIDDLESEX MA AMATEUR RADIO
TREES AND WIRES DOWN WITH POWER OUTAGES ON CHAPLIN ROAD.
0325 PM LIGHTNING BOSTON 42.32N 71.07W
07/20/2008 SUFFOLK MA EMERGENCY MNGR
*** 7 INJ *** LIGHTNING STRIKE REPORTED AT FRANKLIN FIELD
ON TALBOT STREET. STAE POLICE REPORTED 5 TO 7 INJURED BY
LIGHTNING
0329 PM TSTM WND DMG MILTON 42.24N 71.08W
07/20/2008 NORFOLK MA AMATEUR RADIO
WIRES DOWN
0329 PM TSTM WND DMG CHELSEA 42.40N 71.03W
07/20/2008 SUFFOLK MA AMATEUR RADIO
WIRES DOWN ON JONES AVE
0342 PM MARINE TSTM WIND BOSTON 42.32N 71.07W
07/20/2008 E0.00 MPH SUFFOLK MA AMATEUR RADIO
SEVERAL BOATS IN DISTRESS IN BOSTON HARBOR
0342 PM MARINE TSTM WIND 2 SE WINTHROP 42.36N 70.95W
07/20/2008 M45.00 MPH ANZ230 MA MESONET
AT DEER ISLAND WEATHER FLOW SITE.
0359 PM TSTM WND DMG HINGHAM 42.24N 70.89W
07/20/2008 PLYMOUTH MA AMATEUR RADIO
POWER LINES DOWN ON LAZELL STREET. LAZELL STREET CLOSED.
&&
AEDSpecial weather statement, Jul 20, 4:22 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 422 PM EDT SUN JUL 20 2008 MAZ013-016>019-202045- EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-NORTHERN BRISTOL MA-WESTERN NORFOLK MA-WESTERN PLYMOUTH MA- 422 PM EDT SUN JUL 20 2008 AT 420 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH ALONG A LINE EXTENDING FROM 2 MILES NORTHWEST OF RANDOLPH TO AVON TO 3 MILES NORTHWEST OF EASTON...MOVING EAST AT 25 MPH. THUNDERSTORMS WILL BE NEAR...BRAINTREE AND HOLBROOK BY 430 PM EDT... EAST BRIDGEWATER AND WHITMAN BY 440 PM EDT...HANOVER AND HANSON BY 450 PM EDT. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED AREAS. THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH AS GOLF COURSES OR BALL FIELDS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.
Local storm report, Jul 20, 4:41 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
441 PM EDT SUN JUL 20 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND DMG WESTON 42.37N 71.27W
07/20/2008 MIDDLESEX MA AMATEUR RADIO
LARGE LIMBS DOWN.
0319 PM TSTM WND DMG WATERTOWN 42.37N 71.18W
07/20/2008 MIDDLESEX MA AMATEUR RADIO
TREES AND WIRES DOWN WITH POWER OUTAGES ON CHAPLIN ROAD.
0325 PM LIGHTNING BOSTON 42.32N 71.07W
07/20/2008 SUFFOLK MA EMERGENCY MNGR
*** 7 INJ *** LIGHTNING STRIKE REPORTED AT FRANKLIN FIELD
ON TALBOT STREET. STAE POLICE REPORTED 5 TO 7 INJURED BY
LIGHTNING
0329 PM TSTM WND DMG MILTON 42.24N 71.08W
07/20/2008 NORFOLK MA AMATEUR RADIO
WIRES DOWN
0329 PM TSTM WND DMG CHELSEA 42.40N 71.03W
07/20/2008 SUFFOLK MA AMATEUR RADIO
WIRES DOWN ON JONES AVE
0342 PM MARINE TSTM WIND 2 SE WINTHROP 42.36N 70.95W
07/20/2008 M45.00 MPH ANZ230 MA MESONET
AT DEER ISLAND WEATHER FLOW SITE.
0342 PM MARINE TSTM WIND 3 E BOSTON 42.32N 71.01W
07/20/2008 E0.00 MPH ANZ230 MA AMATEUR RADIO
SEVERAL BOATS IN DISTRESS IN BOSTON HARBOR
0346 PM MARINE TSTM WIND 1 N HULL 42.31N 70.90W
07/20/2008 M44.00 MPH ANZ230 MA MESONET
WEATHER FLOW DATA
0359 PM TSTM WND DMG HINGHAM 42.24N 70.89W
07/20/2008 PLYMOUTH MA AMATEUR RADIO
POWER LINES DOWN ON LAZELL STREET. LAZELL STREET CLOSED.
&&
RLGSpecial weather statement, Jul 20, 4:53 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 453 PM EDT SUN JUL 20 2008 MAZ004-026-NHZ015-202200- NORTHERN WORCESTER MA-NORTHWEST MIDDLESEX COUNTY MA-WESTERN AND CENTRAL HILLSBOROUGH NH- 453 PM EDT SUN JUL 20 2008 AT 449 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 50 MPH OVER HUBBARDSTON...OR ABOUT 11 MILES SOUTHWEST OF FITCHBURG... MOVING NORTHEAST AT 24 MPH. THE THUNDERSTORM WILL BE NEAR...WESTMINSTER AND GARDNER BY 500 PM EDT...FITCHBURG AND 6 MILES SOUTHEAST OF ASHBURNHAM BY 510 PM EDT... LEOMINSTER AND 7 MILES SOUTHEAST OF ASHBY BY 520 PM EDT...LUNENBURG AND SHIRLEY BY 530 PM EDT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND. FRANK
Local storm report, Jul 20, 5:17 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
517 PM EDT SUN JUL 20 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND DMG WALTHAM 42.39N 71.24W
07/20/2008 MIDDLESEX MA AMATEUR RADIO
TRANSFORMER BLOWN OFF POLE ON HAMMOND STREET
0310 PM TSTM WND DMG WESTON 42.37N 71.27W
07/20/2008 MIDDLESEX MA AMATEUR RADIO
LARGE LIMBS DOWN.
0319 PM TSTM WND DMG WATERTOWN 42.37N 71.18W
07/20/2008 MIDDLESEX MA AMATEUR RADIO
TREES AND WIRES DOWN WITH POWER OUTAGES ON CHAPLIN ROAD.
0325 PM LIGHTNING BOSTON 42.32N 71.07W
07/20/2008 SUFFOLK MA EMERGENCY MNGR
*** 7 INJ *** LIGHTNING STRIKE REPORTED AT FRANKLIN FIELD
ON TALBOT STREET. STATE POLICE REPORTED 5 TO 7 INJURED BY
LIGHTNING.
0329 PM TSTM WND DMG CHELSEA 42.40N 71.03W
07/20/2008 SUFFOLK MA AMATEUR RADIO
WIRES DOWN ON JONES AVE
0329 PM TSTM WND DMG MILTON 42.24N 71.08W
07/20/2008 NORFOLK MA AMATEUR RADIO
WIRES DOWN
0342 PM MARINE TSTM WIND 3 E BOSTON 42.32N 71.01W
07/20/2008 E0.00 MPH ANZ230 MA AMATEUR RADIO
SEVERAL BOATS IN DISTRESS IN BOSTON HARBOR
0342 PM MARINE TSTM WIND 2 SE WINTHROP 42.36N 70.95W
07/20/2008 M45.00 MPH ANZ230 MA MESONET
AT DEER ISLAND WEATHER FLOW SITE.
0346 PM MARINE TSTM WIND 1 N HULL 42.31N 70.90W
07/20/2008 M44.00 MPH ANZ230 MA MESONET
WEATHER FLOW DATA
0359 PM LIGHTNING HINGHAM 42.24N 70.89W
07/20/2008 PLYMOUTH MA AMATEUR RADIO
*** 1 INJ *** LIGHTNING STRUCK RESTAURANT
0359 PM TSTM WND DMG HINGHAM 42.24N 70.89W
07/20/2008 PLYMOUTH MA AMATEUR RADIO
POWER LINES DOWN ON LAZELL STREET. LAZELL STREET CLOSED.
0415 PM TSTM WND DMG SUFFIELD 41.98N 72.65W
07/20/2008 HARTFORD CT AMATEUR RADIO
TREES DOWN ON WIRES ON SEVERAL STREETS
0444 PM TSTM WND DMG WEYMOUTH 42.21N 70.95W
07/20/2008 NORFOLK MA AMATEUR RADIO
WIRES DOWN ON BRIDGE STREET
&&
AEDThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 8:32 PM EDT | Special Marine Warning | BOX | 28 min | |
| Jul 20, 3:06 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex, Norfolk, Suffolk | 24 min |
| Jul 20, 3:14 PM EDT | Special Marine Warning | BOX | 31 min | |
| Jul 20, 3:32 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Norfolk, Plymouth, Suffolk | 13 min |
| Jul 20, 3:42 PM EDT | Special Marine Warning | BOX | 33 min | |
| Jul 20, 3:53 PM EDT | Severe Thunderstorm Warning | BOX | Norfolk, Plymouth | 22 min |
| Jul 20, 4:02 PM EDT | Severe Thunderstorm Warning | BOX | Hampden | 13 min |
| Jul 20, 4:15 PM EDT | Severe Thunderstorm Warning | BOX | Hampden | 45 min |
| Jul 20, 4:21 PM EDT | Areal Flood Advisory | BOX | Franklin, Hampden, Hampshire, Middlesex, Worcester | 13 hr |
| Jul 20, 4:26 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Norfolk, Plymouth | 34 min |
| Jul 20, 4:57 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 48 min |
| Jul 20, 7:29 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampshire, Worcester | 21 min |
| Jul 20, 4:45 PM EDT | Severe Thunderstorm Warning | BOX | Cheshire, Hillsborough | 30 min |
| Jul 20, 4:59 PM EDT | Severe Thunderstorm Warning | BOX | Hillsborough | 31 min |
| Jul 20, 7:14 PM EDT | Severe Thunderstorm Warning | BOX | Cheshire | 46 min |
| Jul 20, 7:56 PM EDT | Severe Thunderstorm Warning | BOX | Cheshire, Hillsborough | 40 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2008Severe Thunderstorm Warnings in New Hampshire, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.